MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS6
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Safe sheath did not split properly.Doctor was very unhappy - she had to very slowly and carefully retrieve it from the patient's subclavian vein without dislodging her lead.The event occurred intraoperatively.No patient harm.The procedure was successful (product remains implanted/procedure completed).No adverse event reported.Product available for return.14/nov/2024 we received the information from the customer that for the sent complaint (b)(4) - there was a typo on the complaint form and dp20524 is the correct lot number.On (b)(6) 2024 during this procedure a single solia s lead was inserted in the sheath.The delay would have been less than 5-minutes, but the operator expressed frustration and dismay, complaining that there must be a fault with the sheaths because they weren't splitting properly, and it had happened multiple times previously.No medical or surgical intervention was required.No pictures of videos taken since device is available for evaluation.Summary: the event occurred intraoperatively.During the procedure a single solia s lead was inserted in the sheath, safesheath did not split properly.Doctor was very unhappy - she had to very slowly and carefully retrieve it from the patient's subclavian vein without dislodging her lead.No adverse event reported.The delay would have been less than 5-minutes, but the operator expressed frustration and dismay, complaining that there must be a fault with the sheaths because they weren't splitting properly, and it had happened multiple times previously.No medical or surgical intervention was required.The procedure was completed successful (product remains implanted/procedure completed).Product available for return.No pictures of videos taken since device is available for evaluation.
 
Additional Manufacturer Narrative
One 7f safesheath ii introducer sheath was returned under rma#: 1202103942 without the dilator.There were no other accessories.Traces of blood were found on and inside the sheath.Note: the sticker that was on the package sent by the customer said dp-20534.It was confirmed by the customer that the sticker was incorrectly labeled and should have said dp20524.According to the event description summary, during the procedure, the sheath did not split properly.Upon receipt of the product, the sheath was already peeled apart, and the hemostatic valve did not break in half as intended.This most likely occurred because the hemostatic valve wasn't slit sufficiently enough to break apart as intended.Per manufacturing procedure (introducer set, silicone seal slitting) once the cutting cycle is complete, the part will be placed on the machine tray.Remove the seal from the tray and perform a visual inspection using a 10x microscope.Finished center helix cut - verify the helix cut is complete and the seal was severed completely by checking for helix cut on the top and bottom of seal.Additional inspection for split seals if the work order is for split seals prior to providing qa with the 5 samples, visually inspect and pull test the first 3 seals per section 7.4 seal pull test.If the pull tests are within specification, continue to run the first 5 samples for qa acceptance, visually inspect and submit to qa.Production may continue and seals may continue to be manufactured while pending the completion of the qa inspection.Partial cut - if the seal has a partial cut, ensure the cut did not cut through the full width of the seal (blade did not sever the membrane).Per qa procedure (adelante s2s introducer sheath in-process and final inspection) destructive testing: sampling plan ansi z 1.4, special level 4, aql 0.40 reduced break and peel test using samples from fit check as described in 13.3.1, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Per ifu: flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.Withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Returned device analysis revealed hemostatic valve of the sheath did not break apart properly during use.The valve was not cut sufficiently enough to tear in half as intended.Manufacturing and qa personnel have been notified of this issue to raise awareness and were informed to pay close attention to this detail.Capa: 05374 was opened to investigate the root cause and implement corrective action to prevent recurrence of this issue.The corrective action (capa: 05374) was deemed effective 08/23/2024.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment, however, the stated failure of the returned product was confirmed by our investigation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key20750085
Report Number1035166-2024-00135
Device Sequence Number7914376
Product Code DYB
UDI-Device Identifier30891492002211
UDI-Public30891492002211
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS6
Device Catalogue NumberSS6
Device Lot NumberDP-20524
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown